Alert archive / Colorado / Winter Storm Watches in 2013
Winter Storm Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 22, 2013, 3:24 PM MST for 11 counties in Colorado. It took effect at Feb 24, 2013, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 3:24 PM MST (22:24 UTC)
- In effect from
- Feb 24, 2013, 5:00 AM MST
- Expired
- Feb 23, 2013, 3:34 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 11:26 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 22, 11:26 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1126 AM MST FRI FEB 22 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 427 AM MST FRI FEB 22 2013 ...SNOW FOR THE SOUTHERN TIER... CURRENTLY...LOW CIGS/AREAS OF FOG BANKED UP AGAINST THE SOUTHERN FRONT RANGE WHILE AN AREA OF WAVE CLOUDS HAVE DEVELOPED EAST OF THE SOUTHERN SANGRES. A DISTURBANCES IN THE NW FLOW AT MIDLEVELS WAS NOTED IN THE WAT VAP IMGY OVER IDAHO...AND WAS DROPPING SOUTHEAST. CLOUDS WERE HAVING A SIGNIFICANT EFFECT ON THE TEMPS...WITH 20S WHERE IT IS CLOUDY AND TEENS AND SINGLE DIGITS WHERE SKIES WERE LESS CLOUDY. A VERY SHARP GRADIENT WAS NOTED AT 2 AM OVER NORTHERN EL PASO COUNTY WHERE SINGLE DIGITS WERE OCCURRING AT THE USAFA WHILE FT CARSON WAS IN THE 20S. THE DISTURBANCE IN IDAHO WILL CONTINUE TO TRACK SOUTHEAST AND THIS FORCING IS LIKELY GOING TO BRING SOME SNOW TO QUITE A FEW AREAS OF THE FCST AREA. AREAS MOST LIKELY TO SEE SNOW WILL BE THE MTNS...ESPECIALLY ALONG THE CONTDVD AND THE SOUTHERN MTN RANGES. THE RATON MESA IS ALSO GOING TO LIKELY SEE SNOW. IT WAS ALREADY SNOWING OVER THE CONTDVD PER WEB CAMS/HI ELEVATION OBS AND THIS ACTIVITY WILL GRADUALLY SPREAD EAST-SOUTHEAST AT THE DAY PROGRESSES. ON THE PLAINS...THE BIG WINNERS SHOULD BE AREAS FROM WALSENBURG/TRINIDAD/RATON MESA AREA WHERE A FEW INCHES WILL BE POSSIBLE. SOUTHERN MTNS (WETS/S SANGRES) WILL ALSO DO WELL WITH 3-6". THIS ACTIVITY SHOULD LAST INTO THE EARLY EVENING HOURS BEFORE DECREASING FROM NORTHWEST TO SOUTHEAST WITH TIME. SOME LIGHT PRECIP WILL ALSO BE POSSIBLE IN PUEBLO AND COLORADO SPRINGS WITH TRACE TO 1" AMOUNTS POSSIBLE. TELLER COUNTY COULD SEE A COUPLE OF INCHES. TEMPS TONIGHT WILL BE COLD WITH LOWS IN THE TEENS PLAINS...AND +/- SINGLE DIGITS IN THE VALLEYS/MTNS RESPECTIVELY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 427 AM MST FRI FEB 22 2013 ...CONTINUED UNSETTLED INTO THE NEXT WORK WEEK... SATURDAY AND SUNDAY...THANKFULLY...GFS AND ECMWF MODELS ARE A BIT CLOSER THAN THEY WERE JUST YESTERDAY...BUT DIFFERENCES REMAIN ON THE PATH OF THE NEXT SYSTEM TO AFFECT COLORADO. A BRIEF BREAK FOR THE FIRST HALF OF SAT AS THE FLOW ALOFT BECOMES MORE WESTERLY AHEAD OF THE NEXT SYSTEM. WARMING AIR ALOFT AND WESTERLY DOWNSLOPE FLOW SHOULD HELP BOOST TEMPS ACROSS THE PLAINS INTO THE MID 40S TO AROUND 50 F. THE SYSTEM STARTS TO DRAW MOISTURE UP INTO WESTERN CO AND THE CONTDVD STARTING SAT AFTN...BUT THEN THE MODELS DIVERGE A BIT. THE ECMWF CONTINUES TO HOLD ONTO A MORE SOUTHERN PATH FOR THE UPPER TROUGH...SWINGING A CLOSED LOW ACROSS THE 4 CORNERS ON SUNDAY. THE 06Z RUN OF THE GFS STILL SWEEPS THE OPEN UPPER TROUGH ACROSS THE STATE IN THE SAME TIME FRAME...BUT THE BRUNT OF THE ENERGY IS FURTHER NORTH EVEN THOUGH THE LATEST MODEL RUN DID EDGE THIS FEATURE EVER SO SLIGHTLY MORE SOUTH. THIS SYSTEM HAS THE ABILITY TO BRING SIGNIFICANT SNOW TO THE MTS AND LIGHTER BUT WIDESPREAD AMOUNTS TO THE REST OF THE FORECAST AREA AS THE SFC COLD FRONT DROPS SOUTH OF THE PALMER DVD BETWEEN 06Z-09Z SUN. CURRENT POP GRIDS AND SNOW AMOUNT GRIDS ARE LEANING TOWARDS A POSSIBLE HIGHLIGHT FOR THE HIGHER TERRAIN...BUT SINCE THIS IS LEAKING INTO THE 4TH PERIOD...AND THERE IS STILL SOME UNCERTAINTY ON THE PATH...WILL HOLD OFF AND ALLOW THE NEXT SHIFT TO LOOK AT ANOTHER MODEL RUN. WHETHER NORTH OR SOUTH...BOTH MODELS SWING THIS SYSTEM ACROSS COLORADO THROUGH SUNDAY...WITH IT THEN EXITING EAST OF THE STATE BY 12Z MON MORNING. A COUPLE OF THINGS TO NOTE...LOOK FOR A 20 DEGREE DROP IN TEMPS ON SUNDAY AS THE COLD AIR RUSHES IN...AND N-NW WINDS ACROSS THE PLAINS ON SUNDAY ARE EXPECTED TO BE STRONG AND GUSTY AT TIMES. MONDAY THROUGH THURSDAY...THE UPPER SYSTEM MOVES OFF TO THE EAST AND BRISK NW FLOW ALOFT THEN SETTLES IN ACROSS THE ROCKY MT REGION FOR THE NEXT WORK WEEK. BOTH THE ECMWF AND GFS MODELS INDICATE A COOL BUT DRY DAY ON MONDAY...THEN THE NEXT UPPER DISTURBANCE ROLLS ACROSS COLORADO ON TUE. BOTH MODELS HAVE LATCHED ONTO THIS FEATURE...AND THIS WAVE NOW LOOKS TO BE A BIT MORE SIGNIFICANT THAN PREVIOUSLY THOUGHT. FOR NOW...WILL KEEP MUCH OF THE PCPN TIED TO THE HIGHER TERRAIN AND SLIGHTLY MORE MILD TEMPS FOR THE PLAINS ON TUE...BUT WOULD NOT BE SURPRISED IF POPS GET ENHANCED AS THE EVENT NEARS. THE DISTURBANCE CLEARS OUT WED MORNING FOR ANOTHER INTERIM DRY DAY...THEN MODELS HINT AT ANOTHER WAVE FOR THU. FOR NOW...THIS FAR OUT...WILL KEEP THINGS DRY...BUT THERE IS THE POTENTIAL FOR MORE BENEFICIAL MOISTURE IN THE NEAR FUTURE. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1125 AM MST FRI FEB 22 2013 MVFR WITH LOCAL IFR CIGS EXPECTED AT TAF SITES THROUGH 02Z WITH OCCASIONAL SNOW SHOWERS AND WEAK LOW LEVEL UPSLOPE WINDS...ESPECIALLY NEAR THE HIGHER TERRAIN ALONG AND WEST OF THE I-25 CORRIDOR...AS AN EMBEDDED SHORT WAVE CONTINUES TO TRANSLATE ACROSS WESTERN COLORADO. VFR CONDITIONS TO PREVAIL THERE AFTER AT ALL TAF SITES WITH BREEZY WESTERLY WINDS DEVELOPING WEST OF I-25. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...MW
Hazardous weather outlook, Feb 22, 6:54 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MST FRI FEB 22 2013 COZ058>089-093>099-231400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY AND THIS EVENING. THIS DISTURBANCE WILL BRING SOME SNOW TO MANY AREAS OF REGION TODAY. LIGHT SNOW IS LIKELY THIS MORNING ACROSS THE CONTINENTAL DIVIDE AND ACROSS THE COLORADO AND NEW MEXICO BORDER. LIGHT ACCUMULATIONS ARE POSSIBLE. LATER THIS AFTERNOON...THE SNOW WILL BECOME MORE WIDESPREAD ACROSS THE REGION...WITH THE BEST CHANCE OF SNOW ACROSS THE CONTINENTAL DIVIDE...THE SOUTHERN MOUNTAINS AND RATON MESA REGION. SNOW WILL ALSO BE POSSIBLE ALONG THE ENTIRE I-25 CORRIDOR REGION AND THE SAN LUIS VALLEY. SNOWFALL AMOUNTS WILL RANGE BETWEEN 2 AND 5 INCHES ACROSS THE MOUNTAINS. THE SOUTHERN SANGRE DE CRISTOS MAY FAIR BETTER...WITH LOCAL 3 TO 7 INCH AMOUNTS POSSIBLE. IN THE SAN LUIS VALLEY...A TRACE TO 2 INCHES WILL BE POSSIBLE. ONE TO THREE INCHES WILL BE POSSIBLE IN THE OTHER VALLEYS. ALONG THE I-25 CORRIDOR REGION...TRACE TO 2 INCHES WILL BE POSSIBLE FROM COLORADO CITY NORTH TO MONUMENT HILL...WHILE 1 TO 3 INCHES WILL BE POSSIBLE FROM COLORADO CITY SOUTH TO THE NEW MEXICO BORDER. THE FAR EASTERN PLAINS WILL LIKELY NOT SEE ANY SNOW TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT SYSTEM TO AFFECT THE STATE WILL BRING SNOW TO THE CONTINENTAL DIVIDE BEGINNING SATURDAY AFTERNOON...AND THEN TO THE ENTIRE FORECAST AREA THROUGH SUNDAY. CONFIDENCE IS HIGH THAT THERE WILL BE ACCUMULATING SNOW ACROSS THE HIGHER TERRAIN...AS WELL AS STRONG WINDS OF 30 TO 45 MPH ACROSS THE PLAINS SUNDAY AFTERNOON AND EARLY EVENING. SNOW AMOUNTS ARE DIFFICULT TO ASCERTAIN AT THIS TIME...SINCE THERE IS SOME QUESTION ON THE TRACK OF THIS STORM. CONDITIONS CONTINUE TO REMAIN UNSETTLED INTO THE NEXT WORK WEEK AS ANOTHER UPPER DISTURBANCE IS SCHEDULED TO SWING ACROSS THE STATE ON TUESDAY...THEN A THIRD DISTURBANCE APPROACHES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT ACROSS THE MOUNTAINS...VALLEYS...THE I-25 CORRIDOR REGION AND AREAS ALONG THE COLORADO AND THE RATON MESA REGION. 34/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:24 PM MST | Blizzard Watch | PUB | El Paso, Huerfano, Las Animas | 24 hr |
| Feb 22, 3:24 PM MST | Winter Weather Advisory | PUB | Chaffee, Conejos, Crowley, Custer, El Paso, Fremont and 7 more | 53 hr |
Nearby
Winter Storm Watches in Colorado, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.